Alert archive / California / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 29, 2000, 1:53 PM PDT for San Diego County, California. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2000, 1:53 PM PDT (20:53 UTC)
- Expired
- Aug 29, 2000, 3:00 PM PDT
- In force
- 67 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 292054 FFWSGX CAC073-292200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 153 PM PDT TUE AUG 29 2000 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL SAN DIEGO COUNTY IN CALIFORNIA * UNTIL 300 PM PDT * AT 151 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EAST CENTRAL SAN DIEGO COUNTY...OR ABOUT 8 MILES SOUTHEAST OF JULIAN. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3302 11627 3316 11646 3294 11653 3284 11634 RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:30 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 29, 8:30 AM PDT, 5 hours 23 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 AM PDT TUE AUG 29 2000
...SYNOPSIS...
ABUNDANT MOISTURE WILL KEEP SOUTHWEST CALIFORNIA MOSTLY CLOUDY TODAY
WITH SCATTERED SHOWERS...BELOW NORMAL TEMPERATURES...AND A CHANCE OF
AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. MID LEVEL
MOISTURE WILL REMAIN ON WEDNESDAY WITH A GREATER CHANCE OF AFTERNOON
THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. FOR THURSDAY THROUGH
SATURDAY...A TROUGH OF LOW PRESSURE WILL DEVELOP ALONG THE WEST
COAST WITH DRIER AND A LITTLE COOLER WEATHER IN THE MOUNTAINS AND
DESERTS AND EXTENSIVE NIGHT AND MORNING COASTAL LOW CLOUDS.
...DISCUSSION...
A FAIRLY DEEP MARINE LAYER WITH TOPS AROUND 3000 FEET OVER THE CWFA.
ABOVE THE MARINE LAYER...A FAIRLY THICK LAYER OF MID AND HIGH CLOUDS
COVER THE CWFA. SATELLITE IR LOOP INDICATES THE HIGHER CLOUDS WERE
THINNING OUT OVER THE CWFA AND THE LATEST VISIBLE IMAGERY SHOWS A
LARGE HOLE OVER THE MOUNTAINS AND DESERTS OF THE CWFA. 12Z NKX
SOUNDING REMAINS UNSTABLE WITH A LIFTED OF MINUS 1 AND PCP WATER OF
1.35 INCHES. YUMA SOUNDING IS MORE UNSTABLE WITH A LIFTED OF MINUS 3
AND A PCP WATER OF NEARLY 1.5 INCHES. WIND PROFILE FROM THE YUMA
88D SHOWS A DEEP SOUTHERNLY FLOW UP TO ABOUT 11 THOUSAND FEET
STREAMING INTO THE SOUTHERN DESERTS. THIS IS ALSO SUPPORTED BY THE
YUMA SOUNDING.
ETA STILL APPEARS TO BE THE MODEL OF CHOICE WITH THE PATTERN OVER
SOUTHERN CALIFORNIA AND WILL LEAN TOWARDS THE ETA SOLUTION. THE ETA
INITIALIZES A CUTOFF LOW NEAR 35N/129W WITH ANOTHER LOW NEAR
31N/120W AND A S/WV TROUGH TRAILING SOUTHEAST TO CENTRAL BAJA. THE
S/WV TROUGH MOVES EAST THROUGH TONIGHT THEN BEGINS TO SHIFT
NORTHWARD WEDNESDAY MORNING WHILE THE SECOND LOW MINORS OUT AS IT
SHIFTS NORTHEAST TOWARDS SOUTHERN CALIFORNIA TODAY. IF THE ETA IS
CORRECT...THE S/WV THROUGH SWINGS THROUGH WEDNESDAY MORNING SHOULD
BE THE LAST ONE TO IMPACT THE AREA AS THE CUT OFF LOW FURTHER
OFFSHORE CONTINUES TO SLIDE SOUTH TO WEST OF THE SOUTHERN CALIFORNIA
COAST AND PUSHES A SOUTHWEST FLOW ALOFT OVER THE AREA ON THURSDAY.
THE CUTOFF LOW THEN BEGINS TO LIFT OUT TO THE NORTHEAST THURSDAY
AFTERNOON WITH A SOUTHWEST FLOW REMAINING OVER SOUTHERN CALIFORNIA.
A LITTLE CONCERNED ABOUT THE DECREASE IN THE HIGH LEVEL MOISTURE
SINCE THIS IS ALLOWING MORE SUN INTO THE MOUNTAINS AND DESERTS WHICH
SHOULD AID IN CONVECTION FOR LATER TODAY. WITH THE MOISTURE IN
PLACE...WOULD NOT BE SURPRISED TO SEE AN INCREASE IN THE
THUNDERSTORM ACTIVITY FOR LATER THIS AFTERNOON. ALSO...A FLASH FLOOD
WATCH SHOULD NOT BE RULED OUT.
MEDIUM RANGE MODELS SWING A S/WV TROUGH ACROSS THE PACIFIC NORTHWEST
AND NORTHERN CALIFORNIA TOWARDS THE WEEKEND WHICH SHOULD MAINTAIN
THE SOUTHWEST FLOW OVER SOUTHERN CALIFORNIA INTO THE WEEKEND. THIS
SHOULD M{AINTAIN A DEEP MARINE LAYER AS WELL AS BRING BELOW NORMAL
TEMPERATURES TO THE AREA.
SAN 110
.SAN...MARINE WEATHER STATEMENT FOR MINOR TIDAL OVERFLOW
(SEE LAXMWSSAN).
HORTONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:05 PM PDT | Flash Flood Warning | SGX | Riverside | 55 min |
| Aug 29, 2:00 PM PDT | Flash Flood Warning | SGX | Riverside | 60 min |
| Aug 29, 3:10 PM PDT | Flash Flood Warning | SGX | San Diego | 65 min |
| Aug 29, 3:13 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 62 min |
Nearby
Flash Flood Warnings in California, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.